Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 15, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 8, 2004, 8:46 AM CDT for Conecuh County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2004, 8:46 AM CDT (13:46 UTC)
- Expired
- Apr 8, 2004, 9:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Conecuh County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS54 KMOB 081346
SVRMOB
ALC035-081415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
845 AM CDT THU APR 8 2004
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CONECUH COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 915 AM CDT
* AT 837 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR I65 AND US 84...
OR ABOUT 7 MILES WEST OF EVERGREEN...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILCOX BY 850 AM CDT
COHASSETT AND SHREVE BY 900 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3145 8670 3144 8667 3138 8667 3137 8672
3137 8680 3140 8688 3141 8703 3151 8703
3152 8670
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:55 AM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Apr 8, 2:55 AM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 255 AM CDT THU APR 8 2004 .SHORT TERM...NOT UNUSUAL FOR SPRING...DEEP SOUTH WEATHER OFFICES CONTINUE TO DEAL WITH POCKETS OF CONVECTION AHEAD OF 20+ UNIT MID LEVEL VORTICITY MAXIMUM PASSING ACROSS NORTHERN MISSISSIPPI AND NORTHERN ALABAMA. THESE STORMS ARE A BIT MORE CONCENTRATED NORTH OF THE AREA...BUT STILL ARE WATCHING THE INTERIOR ZONES AS SCATTERED STORMS ROLL ACROSS DURING THE REMAINDER OF THE PREDAWN HOURS. MID LEVEL ENERGY IS FORECAST TO MOVE RAPIDLY EAST OUT OF THE AREA TODAY WITH UPPER HEIGHTS INCREASING IN ITS WAKE. WILL CALL FOR MOSTLY CLOUDY SKIES THIS MORNING AND A SMALL CHANCE OF PRECIPITATION TO ACCOUNT FOR SHOWERS AND STORMS CONNECTED WITH PASSAGE OF MID LEVEL ENERGY...BEFORE IMPROVEMENT TAKES PLACE. AT THE SURFACE...WEAK SURFACE BOUNDARY SETTLES INTO THE COAST TODAY...WITH GRADIENT TIGHTENING UP A BIT...SO WILL CALL FOR BREEZY CONDITIONS COASTAL ZONES. PRECIPITATION CHANCES RE-ENTER THE FORECAST PICTURE THIS WEEKEND AS UPPER TROF STARTS SHARPENING UP TO THE WEST AND AIRMASS BECOMES MORE DISTURBED. AS FOR TEMPERATURES...DAYS WARM AND NIGHTS MILD. && .EXTENDED...FROM 04/08 GLOBAL MODEL RUN OF THE 00 UTC CYCLE...SHOWS UPPER TROF OVER THE SOUTHWEST STATES ADVANCING INTO THE PLAINS ON MONDAY. AN ASSOCIATED SURFACE LOW MOVES FROM THE WESTERN GULF SATURDAY NIGHT...EASTWARD ACROSS THE NORTHERN GULF SUNDAY AND ON UP INTO GEORGIA EARLY MONDAY. THIS FEATURE BRINGS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INTO THE FORECAST AREA ON SUNDAY INTO SUNDAY NIGHT THAT TAPERS OFF ON MONDAY AS THE SURFACE LOW CONTINUES LIFTING OUT TO THE NORTHEAST. DRY CONDITIONS FOLLOW FOR MONDAY NIGHT THROUGH WEDNESDAY AS DEEP LAYER RIDGING BUILDS OVER THE AREA. && .MARINE...WILL SHOW WINDS COMING UP A BIT TODAY WITH SURFACE BOUNDARY SETTLING INTO THE COASTAL ZONES ALLOWING FOR A TIGHTER WEST TO SOUTHWEST GRADIENT. AWAY FROM ISOLATED MORNING THUNDERSTORMS... NO MAJOR CONCERNS FOR RECREATIONAL AND COMMERCIAL BOATERS. && .FIRE...RH NOT A CONCERN IN THE SHORT RANGE. THUS...NO HEADLINES. /10 && .PRELIMINARY TEMPS / POPS... MOBILE 81 58 81 59 / 10 00 00 00 PENSACOLA 79 59 80 60 / 10 00 00 00 DESTIN 76 62 76 62 / 20 00 00 00 EVERGREEN 80 55 80 54 / 30 00 00 00 WAYNESBORO 78 55 80 57 / 10 00 00 00 CAMDEN 79 55 80 54 / 30 00 00 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Apr 8, 6:00 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT THU APR 8 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081700- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 600 AM CDT THU APR 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE TROUGH OVER ALABAMA WILL MOVE EAST TODAY. ISOLATED SHOWERS AND THUNDERSTORMS MOVING EAST WITH THE TROUGH WILL BE EAST OF THE AREA BY THIS AFTERNOON. A FEW STORMS MAY PRODUCE GUSTY WINDS AND SOME HAIL...MAINLY THIS MORNING. THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE FORECAST FOR SATURDAY...THE STORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF A COLD FRONT MOVING INTO SOUTHEAST MISSISSIPPI LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 8, 3:16 AM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 316 AM CDT THU APR 8 2004 ALZ051>053-080915- WASHINGTON-CLARKE-CHOCTAW- INCLUDING THE CITIES OF...GROVE HILL... 316 AM CDT THU APR 8 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED ON THE WASHINGTON CHOCTAW COUNTY LINE... AT 311 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR AQUILLA...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CULLOMBURG...MILLRY...KOENTON...BLADON SPRINGS...SILVER CROSS AND SERVICE THROUGH 415 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS LIGHTNING...ALONG WITH SOME SMALL HAIL. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS AROUND ONE INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 8, 5:59 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 559 AM CDT THU APR 8 2004 ALZ052-MSZ067-081130- WASHINGTON-WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 559 AM CDT THU APR 8 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WESTERN WAYNE COUNTY... AT 554 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTHWEST OF WHISTLER...AND MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CLARA...WOODWARDS...WAYNESBORO...WINCHESTER...ROBINSON JUNCTION... DENHAM AND BUCKATUNNA THROUGH 630 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS LIGHTNING AND SMALL HAIL. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:04 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 26 min |
| Apr 7, 8:45 PM CDT | Special Marine Warning | MOB | 90 min | |
| Apr 7, 9:33 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 42 min |
| Apr 7, 10:18 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 42 min |
| Apr 7, 11:11 PM CDT | Special Marine Warning | MOB | 79 min | |
| Apr 8, 8:34 AM CDT | Severe Thunderstorm Warning | MOB | Butler | 41 min |
| Apr 8, 9:06 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 39 min |
| Apr 8, 9:48 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 12 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.